Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 327, NWS Fort Worth, TX

July 5, 2007Anderson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2007, 5:54 PM CDT for Anderson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2007, 5:54 PM CDT (22:54 UTC)
Expired
Jul 5, 2007, 8:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Anderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 8:37 PM CDTFLOODPalestine, TXSEVERAL COUNTY ROADS (CR420, CR463, AND CR 475 BETWEEN HWY(S) 287 AND CR473) COVERED WITH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 052254
FFWFWD
TXC001-060145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANDERSON COUNTY IN NORTHEAST TEXAS...

* UNTIL 845 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING IN FROM
  HOUSTON COUNTY. MOVEMENT WAS NORTH AT 20 MPH.

RAINFALL OF 1.5 INCHES PER HOUR IS POSSIBLE AS THE HEAVY RAIN MOVES 
ACROSS. RUNOFF FROM THIS RAIN WILL CAUSE FLOODING OF CREEKS... 
DITCHES...STREETS...AND LOW LYING AREAS.

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3204 9550 3199 9583 3154 9567 3161 9531

$$
1 follow-up statement
000 
WGUS74 KFWD 060030
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT THU JUL 5 2007

TXC001-060145-
ANDERSON TX-
728 PM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
EASTERN ANDERSON COUNTY...

AT 728 PM CDT...THE CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN 
CONTINUES OVER THE EASTERN HALF OF THE COUNTY.  ADDITIONAL RAINFALL 
UP TO 1 INCH MAY OCCUR BEFORE TAPERING OFF AFTER 830 PM.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

DO NOT DRIVE INTO WATER OVER THE ROAD.  TURN AROUND...DONT DROWN.


LAT...LON 3204 9550 3199 9583 3154 9567 3161 9531

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:47 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 5, 2:47 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
247 PM CDT THU JUL 5 2007

.DISCUSSION...
COMPLEX OF SHOWERS AND THUNDERSTORMS WHICH ORIGINATED ALONG THE
COAST CONTINUES TO ROTATE SLOWLY NORTHWARD AND HAS SHOWED LITTLE
SIGN OF DISSIPATING. HEAVIEST RAIN AREA IN THE CWA IS NOW CENTERED
FROM WEATHERFORD TO FLOWER MOUND TO CANTON. THIS IS A PSEUDO-WARM
RAIN SCENARIO WITH LITTLE LIGHTNING AND CELLS EXHIBITING A BOTTOM-
HEAVY REFLECTIVITY STRUCTURE. RAINFALL RATES HAVE GENERALLY
AVERAGED BETWEEN A QUARTER AND A HALF-INCH PER HOUR.

MAIN UPPER LOW IS NOW EASILY LOCATED VIA RADAR NEAR GRANGER...AND IS
PROGGED TO MOVE NORTH OVER THE NEXT 24 HOURS. FLOODING CONCERN WILL
CONTINUE TO BE FOCUSED OVER THE SOUTH AND EAST...HOWEVER A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE CWA THROUGH 00Z FRIDAY.
WITH SATURATED GROUNDS...MANY COUNTIES NEED ONLY A SMALL AMOUNT OF
RAIN TO PRODUCE FLASH FLOODING. BOTH THE GFS AND NAM KEEP PRECIP
BULLSEYES OVER THE CWA OVERNIGHT...AND WANT TO GENERATE ANOTHER MCS
OVER THE EAST SIMILAR TO TODAYS. SATURDAY ALSO LOOKS WET...WITH THE
EASTERN COUNTIES AGAIN HAVING THE HIGHEST RAIN CHANCES. PW VALUES
WILL APPROACH 2.30 INCHES ON FRIDAY...WHICH IS EXTREMELY ABERRANT...
EVEN FOR JULY.

ON SUNDAY BOTH THE GFS AND NAM AGREE ON TAKING A MAIN PIECE OF
ENERGY ASSOCIATED WITH THE UPPER LOW EAST AS THE JET STREAM DIVES
SOUTH IN RESPONSE TO A PIVOTING SYSTEM IN EASTERN CANADA. THIS
LEAVES NORTH TEXAS IN NORTHWEST FLOW ALOFT...DRYING OUT THE COLUMN
SUBSTANTIALLY. THE BERMUDA HIGH WILL SLOWLY GAIN FOOTING AND BUILD
WESTWARD BY TUESDAY...PUTTING NORTH TEXAS IN LIMBO AGAIN WITH WEAK
TROUGHING ALOFT AND HIGH PRESSURE ON EITHER SIDE.

MAJOR DISAGREEMENT EXIST AMONG THE MODELS AS FAR AS HIGH
TEMPERATURES THIS WEEKEND. THE ETA KEEPS NORTH TEXAS RAINY AND
CLOUDY LONGER THEN THE GFS...WHICH RESULTS IN MAJOR DISCREPANCIES
FOR THE HIGH TEMPERATURES FORECAST ON SATURDAY. WILL CAUTIOUSLY
TEMPER THE GFS...REMEMBERING THAT IS IT JULY IN NORTH TEXAS.  /13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  84  71  89  74 /  60  60  30  20  20
WACO, TX              71  85  71  90  72 /  70  70  40  30  20
PARIS, TX             70  82  69  87  70 /  80  60  40  30  20
DENTON, TX            70  84  68  90  71 /  50  50  30  20  20
MCKINNEY, TX          71  84  70  89  69 /  70  60  30  20  20
DALLAS, TX            70  84  73  89  75 /  60  60  30  20  20
TERRELL, TX           70  84  71  88  73 /  80  60  40  30  20
CORSICANA, TX         71  84  71  87  72 /  80  70  40  30  20
TEMPLE, TX            70  85  70  88  72 /  70  70  40  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

13/26
Hazardous weather outlook, Jul 5, 3:29 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
329 PM CDT THU JUL 5 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060900-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
329 PM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS
FROM TONIGHT...INTO LATE FRIDAY AFTERNOON.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THIS EVENING...AND AGAIN TOWARD DAYBREAK...PARTICULARLY EAST OF A
SHERMAN...WEATHERFORD...LAMPASAS LINE.

WITH A TROPICAL AIRMASS IN PLACE...SOME STORMS WILL CONTAIN HEAVY TO
TORRENTIAL RAINFALL WITH AMOUNTS EXCEEDING 2 INCHES. ANY HEAVY RAIN
WILL RUN OFF QUICKLY AND PRODUCE LIFE-THREATENING FLASH FLOODING.
OTHER THREATS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS TO 35 MPH.

.DAYS TWO THROUGH SEVEN...
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH NEXT
THURSDAY. HOWEVER...THE GREATEST CHANCES FOR HEAVY RAIN WILL BE
FRIDAY. ONLY ISOLATED AREAS OF HEAVY RAINFALL WILL REMAIN POSSIBLE
THROUGH THE UPCOMING WEEKEND. THERE WILL BE MUCH LOWER CHANCES FOR
THUNDERSTORMS SUNDAY THROUGH NEXT THURSDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND FRIDAY...
MAINLY FOR THE POSSIBILITY OF LOCALIZED FLOODING.

26

In the hours before

Local storm report, Jul 5, 12:43 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT THU JUL 05 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     FLOOD            TERRELL                 32.73N  96.29W
07/05/2007                   KAUFMAN            TX   AMATEUR RADIO

            LOCAL STREET FLOODING IN TERRELL ON HIWAY 34 NORTH OF 80
            AND ON 986 STATE ST AND TERRELL WATER GOING OVER THE
            CURBS
Local storm report, Jul 5, 3:04 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CDT THU JUL 05 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     FLASH FLOOD      WYLIE                   33.04N  96.51W
07/05/2007                   COLLIN             TX   TRAINED SPOTTER

            FLOODING AND TWO STREETS CLOSED IN WYLIE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:39 AM CDTRiver Flood WarningFWDLampasas12 hr
Jul 5, 2:39 AM CDTRiver Flood WarningFWDCoryell66 hr
Jul 5, 9:09 AM CDTRiver Flood WarningFWDMilam47 hr
Jul 5, 9:21 AM CDTFlash Flood WarningFWDMilam3 hr
Jul 5, 9:54 AM CDTFlash Flood WarningFWDEllis3 hr
Jul 5, 10:12 AM CDTFlash Flood WarningFWDFalls, Robertson3 hr
Jul 5, 11:09 AM CDTRiver Flood WarningFWDMilam38 hr
Jul 5, 12:55 PM CDTFlash Flood WarningFWDCollin3 hr
Jul 5, 12:55 PM CDTFlash Flood WarningFWDEllis2 hr
Jul 5, 3:44 PM CDTRiver Flood WarningFWDHunt29 hr
Jul 5, 3:44 PM CDTRiver Flood WarningFWDHunt, Rockwall41 hr
Jul 5, 6:51 PM CDTFlash Flood WarningFWDHenderson3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.